Tornadoes · United States · Arkansas · 2013

EF0 tornado, Bredlow Corner to Wampoo, Arkansas, January 29, 2013

From Bredlow Corner to Wampoo, this EF0 tornado ran 5.3 miles across Pulaski County on January 29, 2013, touching down at 8:01 PM CST and reaching 50 yards wide. It killed nobody, and did $10,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
January 29, 2013
Touchdown
8:01 PM CST (02:01 UTC)
Lifted
8:06 PM CST (02:06 UTC)
On the ground
5 minutes
Path length
5.3 miles (8.4 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
Property damage
$10,000
County
Pulaski County
Touchdown point
34.499, -92.101
Lift-off point
34.547, -92.030
Record number
1301292001-01

What the Weather Service recorded

Thunderstorms developed ahead of a cold front on the 29th, and a few of the storms became severe. There was spotty wind damage and a couple of weak tornadoes.

An EF0 tornado blew down a few trees and took part of the roof off an old barn. This same barn lost part of its roof in a tornado on April 25, 2011.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 00:54 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the tornado touched down at Jan 29, 6:00 PM CST, 2 hours 1 minute earlier.

Area forecast discussion, Jan 29, 6:00 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
600 PM CST TUE JAN 29 2013

.AVIATION...

OVERALL MVFR CONDITIONS THIS EVENING TO EARLY OVERNIGHT WITH SHOWERS
AND THUNDERSTORMS...AS THEY DEVELOP AHEAD OF A COLD FRONT THAT WILL
SLOWLY MOVE ACROSS ARKANSAS. SCATTERED STRONG TO SEVERE STORMS WITH
VARIABLE WINDS AND SCATTERED IFR CEILINGS WILL ALSO BE POSSIBLE.
STRONG SOUTH WINDS OF 10 TO 25 KNOTS WITH GUSTS OVER 30 KNOTS WILL
BE SEEN AHEAD OF THE FRONT THEN BECOME WEST AT 10 TO 25 KNOTS.
CEILINGS WILL GRADUALLY RISE BEHIND THE FRONT FROM MVFR TO VFR
DURING THE MORNING WEDNESDAY. (59)

&&

.PREV DISCUSSION... /ISSUED 244 PM CST TUE JAN 29 2013/

.DISCUSSION...

TOR WATCHES ARE CURRENTLY IN EFFECT FOR PARTS OF NORTHERN AND
WESTERN AR...WHILE CONVECTION HAS BEEN LIGHT OVER CENTRAL
AREAS...WHILE A BIT MORE IN THE LAST HOUR OR TWO OVER WESTERN
AREAS. EARLIER DID SEE SOME SCATTERED SEVERE STORMS OVER OK AND
MO...BUT AT THIS TIME...OVERCAST CLOUDS HAVE HELD INSTABILITY AT
LOWER LEVELS. THE COLD FRONT WAS CURRENTLY OVER CENTRAL MO...SW TO
EASTERN OK...SW TO N TX. PLENTY OF MOISTURE WAS STREAMING INTO AR
WITH SURFACE DEW POINT TEMPS IN THE 60S...WHILE SOUNDING PRECIP
WATER VALUES WERE OVER ONE INCH. WIND PROFILES DO SHOW PLENTY OF
WIND ENERGY WITH A STRONG LOW LEVEL JET OF 30-50 KNOTS...WHILE
SOME VEERING IN THE PROFILE...HENCE SOME RISK OF ISOLATED
TORNADOES TODAY.

THE TIMING OF COLD FRONT REMAINS VERY CLOSE TO EARLIER FORECAST
PROGRESSION...THIS AFTERNOON OVER EASTERN OK TO NEAR NW AR TO MO.
THEN FAR WEST AR BY 2 TO 4 PM. AS THE AFTERNOON PROGRESSES THE
MAIN LINE OF STORMS WILL GRADUALLY MOVE EAST AND REACH THE LITTLE
ROCK AREA AROUND 00Z TO 02Z (6 PM TO 9 PM CST)...THEN EASTERN AR
9 PM TO AROUND MID NIGHT. SOME STORMS WILL BE SEEN WELL AHEAD OF
THE FRONT...AND DUE TO LOADED ATMOSPHERE...COULD BECOME STRONG TO
SEVERE...THOUGH INSTABILITY IS LACKING. STRONG TO DAMAGING WINDS
WILL BE THE MAIN THREAT WITH THE ISOLATED TORNADO THREAT. A SQUALL
LINE IS EXPECTED ALONG AND A BIT AHEAD OF THE COLD FRONT. AREAS
OF HEAVY RAIN AND STRONG SURFACE WINDS WILL ALSO BE POSSIBLE...WITH
LAKE WIND AND WIND ADVISORIES IN EFFECT.

&&

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

AHEAD OF THE FRONT AND WITH THE FRONT...PRECIP CHANCES WILL BE HIGH
THIS AFTERNOON IN THE WEST...THEN THIS EVENING IN CENTRAL
AREAS...WHILE LATER THIS EVENING TO EARLY OVERNIGHT OVER EASTERN
AREAS. DO HAVE MENTION OF SEVERE STORMS OVER ALL OF CWA DUE TO
EXPECTED STRONG CONVECTION. INSTABILITY REMAINS A KEY FACTOR...AS
WELL AS POSSIBLE TOO STRONG OF THE LOW LEVEL JET WHICH COULD SHEER
STORMS BEFORE THEY GET THE HEIGHT NEEDED FOR VERY STRONG AND LONG
LIVED CONVECTION. SPIN UP MESOS WILL BE SEEN...BUT DEPTH MAY BE
HELD AT BAY. CONVECTION WILL BE PUSHING EAST WEDNESDAY MORNING BUT
SHOULD SEE SOME WRAP AROUND AND STATUS OVER NORTHERN AR ON
WEDNESDAY BEFORE IT ALL PUSHES EAST WEDNESDAY AFTERNOON TO
EVENING. THEN DRY WEATHER CONDITIONS AND A BIT COOLER TEMPS
INITIALLY...THEN A WARM UP THROUGH LATE WEEK. A WEAK AND MOSTLY DRY
FRONT LATE THURSDAY TO FRIDAY...WITH VERY LIMITED MOISTURE. MAINLY
CLOUDS A COOLER TEMPS WITH A NW TO NW SURFACE FLOW.

&&

.LONG TERM...SATURDAY THROUGH TUESDAY

NORTHWEST FLOW WILL BRING A WEAK COLD FRONT INTO THE STATE SATURDAY.
MOISTURE WILL BE LACKING DUE TO THE NORTHWEST FLOW...AND KEPT ONLY
SLIGHT CHANCES OF RAIN IN THE FORECAST.

HIGH PRESSURE WILL FOLLOW BEHIND THE FRONT...WITH DRY CONDITIONS FOR
SUNDAY. HOWEVER...SUBTROPICAL JET WILL DEVELOP OVER THE SOUTHERN
PLAINS AND HELP BRING MOISTURE BACK TO THE STATE. RAIN CHANCES WILL
BE BACK IN THE FORECAST FOR MONDAY...AS THE NEXT FRONT MOVES INTO
THE REGION.

COOL HIGH PRESSURE WILL FOLLOW BEHIND THE FRONT TUESDAY...BUT
TEMPERATURES WILL STILL BE NEAR NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     46  52  28  54 / 100  20   0  10
CAMDEN AR         47  57  32  61 / 100  10   0   0
HARRISON AR       36  44  26  53 /  70  20   0  10
HOT SPRINGS AR    45  54  31  59 / 100  10   0   0
LITTLE ROCK   AR  47  54  31  58 / 100  10   0   0
MONTICELLO AR     50  57  33  59 / 100  10   0   0
MOUNT IDA AR      43  53  29  59 /  90  10   0   0
MOUNTAIN HOME AR  39  48  26  53 /  90  20   0  10
NEWPORT AR        48  53  29  54 / 100  20   0  10
PINE BLUFF AR     49  55  32  58 / 100  10   0   0
RUSSELLVILLE AR   43  52  28  58 /  90  20   0  10
SEARCY AR         45  51  28  55 / 100  20   0  10
STUTTGART AR      48  53  30  56 / 100  10   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR ARKANSAS-DESHA-DREW-
INDEPENDENCE-JACKSON-JEFFERSON-LINCOLN-LONOKE-MONROE-PRAIRIE-
SHARP-WHITE-WOODRUFF.

LAKE WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR BAXTER-BOONE-
BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-FAULKNER-
FULTON-GARLAND-GRANT-HOT SPRING-IZARD-JOHNSON-LOGAN-MARION-
MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PULASKI-SALINE-
SCOTT-SEARCY-STONE-VAN BUREN-YELL.

&&

SHORT TERM...59 / LONG TERM...58
Hazardous weather outlook, Jan 29, 5:00 AM CST, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST TUE JAN 29 2013

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL TRACK FROM THE SOUTHERN PLAINS TO THE
MID-MISSISSIPPI VALLEY TODAY. THE SYSTEM WILL DRAG A COLD FRONT
TOWARD ARKANSAS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP AHEAD OF THE FRONT IN NORTHERN AND WESTERN SECTIONS OF THE
STATE DURING THE AFTERNOON AND EVENING HOURS.

AS THE EVENING PROGRESSES...THE FRONT WILL SURGE INTO THE
REGION...WITH A LINE OF STORMS EVOLVING. THE LINE WILL SWEEP FROM
WEST TO EAST...AND WILL MAKE IT TO THE MISSISSIPPI RIVER DURING THE
PREDAWN HOURS WEDNESDAY.

THERE IS A LOT OF WIND ENERGY SURROUNDING THE FRONT...AND STORMS
WILL TEND TO MOVE QUICKLY AT MORE THAN 50 MPH. THIS WILL INCREASE
THE CHANCES FOR DAMAGING WINDS...WITH GUSTS EXPECTED TO REACH 60 TO
80 MPH IN SOME CASES. THIS IS ENOUGH TO DOWN TREES AND POWER LINES.
TREES ARE PARTICULARLY VULNERABLE NOW FOLLOWING A WIDESPREAD DROUGHT
AND HEAVY SNOW DURING THE HOLIDAY SEASON.

WHILE INDIVIDUAL STORMS COULD CERTAINLY PRODUCE WIND DAMAGE...IT IS
ALONG THE LINE OF STORMS WHERE WIND DAMAGE SHOULD BE MOST
CONCENTRATED.

WINDS WILL ALSO TURN SOMEWHAT WITH HEIGHT...AND THIS COULD LEAD TO
ISOLATED TORNADOES. ANY TORNADOES WOULD BE MOST LIKELY IN STORMS
AHEAD OF THE MAIN LINE...OR WHERE THERE IS NO COMPETITION FOR
AVAILABLE ENERGY.

THE ONLY INHIBITING FACTOR IS INSTABILITY. THE BIG SYSTEM ALOFT
DRIVING THIS EVENT WILL LAG A BIT TO THE WEST. THE SYSTEM WILL BE
SURROUNDED BY COOLER AIR OVERHEAD...AND THAT WILL BE DELAYED. WHILE
IT WILL BE PLENTY WARM AND UNSTABLE TOWARD THE GROUND...A LACK OF
COOLING UPSTAIRS WILL KEEP THE ATMOSPHERE MARGINALLY UNSTABLE...AND
THIS COULD HELP REDUCE INSTANCES OF SEVERE WEATHER.

OTHER THAN SEVERE WEATHER...THERE IS ALSO A CONCERN FOR HEAVY RAIN.
MOISTURE LEVELS WILL BE IMPRESSIVE...AND TWO TO THREE TIMES HIGHER
THAN NORMAL. THIS WILL MAKE THUNDERSTORMS EFFICIENT RAINMAKERS. IN
GENERAL...RAINFALL SHOULD AVERAGE A HALF INCH TO AN INCH AND A HALF.
HOWEVER...TWO TO FOUR INCH AMOUNTS COULD MATERIALIZE IN PARTS OF
THE NORTH AND WEST WHERE DEVELOPMENT OCCURS AHEAD OF THE MAIN LINE.
THIS COULD RESULT IN LOCALIZED FLASH FLOODING.

GUSTY SOUTHERLY WINDS ARE EXPECTED TODAY...WITH WIND SPEEDS FROM 15
TO 25 MPH AND GUSTS TO 35 MPH. BREEZY CONDITIONS WILL CONTINUE
TONIGHT...WITH WINDS SHIFTING TO THE WEST AND SOUTHWEST BEHIND THE
FRONT. WIND AND LAKE WIND ADVISORIES HAVE BEEN POSTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDY CONDITIONS WILL CONTINUE BEHIND A COLD FRONT ON WEDNESDAY.
WEST TO NORTHWEST WINDS AT 20 TO 30 MPH WILL BE COMMON...WITH SOME
GUSTS OVER 40 MPH. WIND AND LAKE WIND ADVISORIES ARE IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
TONIGHT.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

In the hours before

Special weather statement, Jan 29, 6:34 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
634 PM CST TUE JAN 29 2013

ARZ013-300105-
SEARCY AR-
634 PM CST TUE JAN 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR SEARCY COUNTY UNTIL 700 PM CST...

AT 629 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 4 MILES SOUTH OF EULA...OR 15
MILES WEST OF MARSHALL...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MARSHALL...           ZACK...               WITTS SPRING...
  WATTS...              THOLA...              POINT PETER...
  MAUMEE...             MARSENA...            KAY...
  IMO...                EVENING STAR...       EULA...
  ELBERTA...            DUFF...               BOHANNON...
  SNOWBALL...           SILVER HILL...        MORNING STAR...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3606 9242 3601 9241 3586 9242 3572 9285
      3573 9286 3588 9295 3590 9294 3607 9268
TIME...MOT...LOC 0034Z 231DEG 40KT 3587 9284

58
Special weather statement, Jan 29, 6:39 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
639 PM CST TUE JAN 29 2013

ARZ039-042-043-054-300110-
GARLAND AR-HOT SPRING AR-PERRY AR-SALINE AR-
639 PM CST TUE JAN 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SALINE...SOUTHERN
PERRY...NORTHWESTERN HOT SPRING AND EASTERN GARLAND COUNTIES UNTIL
715 PM CST...

AT 638 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 6
MILES NORTH OF LAKE LAGO TO 4 MILES SOUTH OF LOFTON...AND MOVING
NORTHEAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  PINEY...              LAKE HAMILTON...      HOT SPRINGS...
  ROCKWELL...           MOUNTAIN PINE...      LOFTON...
  LAKE WINONA...        LAKE LAGO...          LAKE CORONADO...
  LAKE CATHERINE...     LAKE BALBOA...        JESSIEVILLE...
  HOT SPGS VILLAGE...   HOT SPRINGS NATL PARK...
  HOT SPRINGS MEM FLD...                      WILSON SPRINGS...
  SUNSHINE...           REFORM...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3486 9304 3485 9270 3431 9294 3431 9334
TIME...MOT...LOC 0040Z 238DEG 40KT 3478 9294 3436 9321

58

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Little Rock, AR (KLZK), 00:00Z

2.0 hours before the tornado, 196 km from the path. January 30, 2013.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 784 joules per kilogram, CIN -2, lifted condensation level 571 meters above ground. Wind barbs in knots down the right edge.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Little Rock, AR at 00:00Z on 2013-01-30The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 508 square meters per square second, 0 to 6 km bulk shear 66 knots.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
784 J/kg
Mixed-layer CIN
-2 J/kg
Surface CAPE
997 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
66 kt
0-1 km bulk shear
53 kt
0-1 km storm-relative helicity
508 m²/s²
0-3 km storm-relative helicity
586 m²/s²
Significant tornado parameter
3.0
Supercell composite
11.5
0-3 km lapse rate
5.1 K/km

Open this sounding in Storm Lab

The surface observations

Little Rock/Adams (LIT), 28 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Little Rock radar (KLZK), 39 km away, was scanning. The volume nearest the touchdown began at 02:01 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2013 tornado in ArkansasEvery tornado in Arkansas since 1950Warnings in force in Arkansas nowThe forecast where you are

The other tornadoes of January 29, 2013

20 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
January 296:48 AM CSTEF1Logan, OK1.140$200,000
January 2911:00 AM CSTEF1Cedar, MO2.7200$100,000
January 2911:15 AM CSTEF1St. Clair, MO8.6400$225,000
January 292:55 PM CSTEF2Crawford, OK to AR9.0700$20,000
January 293:14 PM CSTEF1Warren, MO1.240
January 293:34 PM CSTEF1Washington, AR4.2400$500,000
January 293:36 PM CSTEF0Lincoln, MO1.730
January 293:57 PM CSTEF1Madison, AR2.0350$250,000
January 296:15 PM CSTEF0Wood, TX0.2325$5,000
January 296:48 PM CSTEF0Bolivar, MS0.550$5,000
January 298:14 PM CSTEF1Ripley, MO0.3100$100,000
January 298:45 PM CSTEF2Butler, MO3.4100$60,000
January 298:51 PM CSTEF0Drew, AR3.650$20,000
January 299:13 PM CSTEF1Cape Girardeau, MO5.5100$250,000
January 299:13 PM CSTEF1Cape Girardeau, MO6.8100$80,000
January 299:36 PM CSTEF2West Carroll Parish, LA5.4100$250,000
January 299:38 PM CSTEF0Franklin, IL0.675
January 2910:16 PM CSTEF2Saline, IL1.01252$200,000
January 2911:10 PM CSTEF1Bolivar, MS5.5150$175,000
January 2911:36 PM CSTEF0Calloway, KY2.1100$25,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.